New York, 2012

Hail in New York, May 29, 2012

May 29, 2012 · NWS BUF · 3 events in 2 counties and zones

Isolated thunderstorms developed during the overnight hours along a retreating warm front. In Black River, a thunderstorm produced winds which downed trees branches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Isolated thunderstorms developed during the overnight hours along a retreating warm front. In Black River, a thunderstorm produced winds which downed trees branches. The falling branches broke several windows in a house. The thunderstorms produced one-inch hail which fell for several minutes in Port Leyden and Black River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 29, 2:30 AM EST, 0 minutes earlier.

Area forecast discussion, May 29, 2:30 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
330 AM EDT TUE MAY 29 2012

.SYNOPSIS...
A COLD FRONT WILL SLICE ACROSS THE REGION LATER TODAY ENDING THE
HEAT AND HUMIDITY...BUT NOT BEFORE PRODUCING SHOWERS AND
THUNDERSTORMS ACROSS THE REGION. IT WILL TURN COOLER AND DRIER
TONIGHT WITH LOWERING HUMIDITY LEVELS. DRY WEATHER WILL CONTINUE
THROUGH THURSDAY NIGHT BEFORE A SLOW MOVING AREA OF LOW PRESSURE
ARRIVES FRIDAY AND FRIDAY NIGHT WITH PERIODS OF RAIN LASTING INTO
NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONTINUED MILD OVERNIGHT WITH TEMPERATURES WELL ABOVE NORMAL.
READINGS AROUND THE REGION JUST PAST MIDNIGHT WILL FALL SEVERAL MORE
DEGREES THOUGH REMAIN SOME 15 TO 20 DEGREES ABOVE LATE MAY AVERAGES.

FOR THUNDERSTORMS THE REMAINDER OF THE NIGHT WILL KEEP AN EYE ON TWO
AREAS. THE FIRST A PLUME OF MOISTURE ALONG A RETREATING WARM FRONT
OVER THE NORTH COUNTRY...WITH LOW LEVEL CONVERGENCE AIDED BY THE
LEADING EDGE OF A LLJ ACROSS THE GENESEE VALLEY ENTERING THE EASTERN
LAKE ONTARIO REGION. WITH THE ATMOSPHERE UNSTABLE THROUGH THE NIGHT
WITH SI'S -1 TO -3C A SHOWER OR THUNDERSTORMS MAY BLOSSOM THROUGH
THE OVERNIGHT...WITH THE FOCUS UPON THE EASTERN LAKE ONTARIO REGION.

ELSEWHERE SOME SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NEAR
SOUTHERN ONTARIO CANADA AND OVER LAKE ERIE THIS EARLY MORNING.
WITH THE AXIS OF AN 850 HPA THETA-E RIDGE NEARING THE LAKE ERIE AND
WNY REGION THROUGH THIS EARLY MORNING ALONG WITH A CONTINUED
ELEVATED UNSTABLE LAYER A SHOWER OR THUNDERSTORM MAY BLOSSOM. WILL
HAVE CHC POPS ACROSS WNY TO BEGIN THE EARLY MORNING HOURS.

ATTENTION WILL THEN TURN TO THE WEST WHERE A COLD FRONT ACROSS THE
CENTRAL GREAT LAKES WILL COME BEARING DOWN UPON THE EASTERN GREAT
LAKE REGION TODAY. MODELS ARE A LITTLE FASTER WITH THE TIMING OF THE
FRONT...THOUGH THE GREATEST CHCS FOR SHOWERS AND THUNDERSTORMS WILL
BE THROUGH THE AFTERNOON HOURS IN THE PEAK HEATING OF THE DAY. WILL
HAVE CHC POPS THIS MORNING...RISING TO LIKELY THROUGH THE AFTERNOON
HOURS. AIDING IN THE SHOWERS AND THUNDERSTORMS TODAY WILL BE THE
PASSAGE OF THE RIGHT ENTRANCE REGION OF A 100 KNOT 250 HPA JET WHICH
ALONG WITH FALLING HEIGHTS ALOFT WILL AID IN DEEP LAYER LIFT.

AHEAD OF THE COLD FRONT TEMPERATURES TODAY WILL STILL RUN WELL ABOVE
NORMAL. TEMPERATURES ALOFT AT 850 HPA WILL AVERAGE AROUND
+16C...ABOUT 2 TO 4C DEGREES COOLER THAN MONDAY...AND WITH
CLOUDS/MOISTURE A LITTLE THICKER EXPECT JUST WIDESPREAD 80S ACROSS
THE FA. WARMEST AREAS WILL LIKELY BE TOWARDS THE EAST WHERE DAYTIME
HEATING AND SUNSHINE WILL PRODUCE HIGHS IN THE MID TO UPPER 80S.
THESE WARMER TEMPERATURES WILL ALSO BRING THE GREATEST AFTERNOON
INSTABILITY.

DEEP LAYER SHEAR WILL BE ADEQUATE TO SUPPORT UPSCALE CONVECTIVE
GROWTH AND ORGANIZATION...WITH PROFILES SUPPORTIVE OF CLUSTERS OF
STORMS WITH SHORT BOWING SEGMENTS. EXPECT THE PRIMARY RISK TO BE
ISOLATED DAMAGING WIND GUSTS...WITH A SECONDARY RISK OF LARGE HAIL.
FOR NOW WILL CONTINUE WITH MENTION OF SMALL HAIL AND GUSTY WINDS IN
THE FORECAST FOR THE LIKELY POP AREAS UNTIL THE CONVECTIVE DETAILS
BECOME MORE APPARENT AS WE DRAW CLOSER TO THE EVENT. LIKELIEST AREA
FOR SEVERE STORMS WILL BE TOWARDS THE EAST UNDER ADDITIONAL DAYTIME
INSTABILITY.

TUESDAY WILL BECOME BREEZY THROUGH THE DAY AHEAD OF THE COLD FRONT
WITH SYNOPTIC WIND GUSTS UP TO 30 MPH...ESPECIALLY DOWNWIND OF THE
LAKES.

THE 00Z RUNS OF THE NAM/GFS/ECMWF ARE IN GOOD AGREEMENT WITH THE
COLD FRONT EXITING THE EASTERN PORTIONS OF THE CWA LATER TUESDAY
NIGHT. FOR TUESDAY EVENING A FEW SHOWERS AND THUNDERSTORMS WILL
LIKELY CONTINUE TOWARDS THE EAST...WITH ACTIVITY QUICKLY ENDING
THROUGH THE EVENING WITH THE NOW SLIGHTLY FASTER PASSAGE OF THE SFC
COLD FRONT. MUCH COOLER TONIGHT...ESPECIALLY TO THE WEST WHERE
OVERNIGHT LOWS WILL BE SOME 10 TO 15 DEGREES COOLER. ALONG WITH THE
COOLER TEMPERATURES WILL COME LOWER HUMIDITY LEVELS. WITH CYCLONIC
FLOW ALOFT AND STILL LINGERING LOW LEVEL MOISTURE WILL MAINTAIN
SKIES AT LEAST PARTLY CLOUDY THROUGH THE OVERNIGHT TIME PERIOD.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THE PERIOD STARTS WEDNESDAY MORNING WITH A COLD FRONT DRAPED ACROSS
NEW YORK STATE WITH THE PREVIOUS DAY/S PRE-FRONTAL CONVECTION
LOCATED WELL TO THE EAST ALONG THE ATLANTIC COAST. THE MAIN FRONTAL
BOUNDARY WILL CLEAR THE FORECAST AREA DURING THE DAY WEDNESDAY.
DRIER AIR ADVECTING INTO THE REGION BEHIND THE FRONT SHOULD ALLOW
FOR PLENTY OF SUNSHINE...BUT WITH 850MB TEMPS FALLING TO AROUND +9C
BY THE AFTERNOON EXPECT SURFACE TEMPERATURES TO MAX OUT IN THE LOW
70S WEST OF THE GENESEE VALLEY. AREAS FARTHER EAST CLOSER TO THE
EXITING WARMER AIR WILL SEE SLIGHTLY WARMER READINGS IN THE MID 70S.

TEMPERATURES WILL CONTINUE TO FALL ACROSS WESTERN AND CENTRAL NEW
YORK WEDNESDAY NIGHT AS A REINFORCING SHOT OF COLD AIR DROPS
INTO THE REGION IN ASSOCIATION WITH A POTENT SECONDARY SHORTWAVE.
BOTH THE NAM AND GFS DEPICT A SIGNIFICANT PV INTRUSION ASSOCIATED
WITH THIS WAVE. WITH TEMPERATURES ALOFT...AROUND +2C AT 850MB AS
COMPARED TO LAKE TEMPS OF +18C ON LAKE ERIE AND +12C ON LAKE
ONTARIO...THERE IS ALSO THE POTENTIAL FOR SOME LAKE ENHANCEMENT.
GIVEN THESE FACTORS...HAVE GONE WITH SLIGHT CHANCE POPS ACROSS MUCH
OF THE FORECAST AREA WITH CHANCE POPS ACROSS THE NORTH COUNTRY
CLOSER TO THE CORE OF THE SHORTWAVE. THE MAIN LIMITING FACTOR WILL
BE HOW MUCH MOISTURE THERE IS TO WORK WITH AS SYNOPTIC MOISTURE WILL
BE RATHER LIMITED. ASIDE FROM THE CHANCE OF SHOWERS...THE
AFOREMENTIONED SFC-850MB TEMPERATURE DIFFERENTIAL MEANS THAT WE WILL
LIKELY SEE INCREASING LAKE EFFECT CLOUDINESS DEVELOPING OVERNIGHT
DOWNSTREAM OF THE LAKES...NOT SOMETHING ONE WOULD NORMALLY EXPECT AT
THE END OF MAY. OVERNIGHT LOWS WILL BE QUITE COOL COMPARED TO THE
BALMY NIGHTS WE HAVE EXPERIENCED OF LATE WITH LOWS GENERALLY AROUND
50 DEGREES WITH COOLER READINGS IN THE MID TO UPPER 40S IN THE
SOUTHERN TIER.

ANY POTENTIAL SHOWERS SHOULD TAPER OFF DURING THE MORNING HOURS ON
THURSDAY AS THE SHORTWAVE DEPARTS TO THE EAST INTO NEW ENGLAND AND
UPPER LEVEL RIDGING BUILDS OVER THE REGION IN IT/S PLACE. LAKE
EFFECT CLOUDINESS MAY CONTINUE TO HANG AROUND THROUGH THE AFTERNOON
NEAR THE LAKES...THOUGH AREAS FARTHER INLAND SHOULD SEE A FAIR
AMOUNT OF SUNSHINE UNDERNEATH THE RIDGE. GIVEN THE COOL AIRMASS IN
PLACE...AFTERNOON TEMPS WILL ONLY TOP OUT IN THE LOW TO MID 60S
ACROSS THE FORECAST AREA...5 TO 10 DEGREES BELOW NORMAL.

LOW LEVEL WINDS WILL VEER AROUND TO THE EAST THURSDAY NIGHT AHEAD OF
AN APPROACHING SURFACE LOW THAT WILL BE OVER THE CENTRAL MISSISSIPPI
VALLEY...PUTTING AN END TO ONSHORE FLOW OFF THE LAKES AND HENCE ANY
LAKE EFFECT CLOUDINESS. DECREASING CLOUDS COUPLED WITH LIGHT WINDS
DUE TO SURFACE HIGH PRESSURE LOCATED OVERHEAD WILL RESULT IN ANOTHER
CHILLY NIGHT WITH WIDESPREAD READINGS IN THE 40S ACROSS THE REGION.
CLOUD COVER WILL BEGIN TO INCREASE LATER THURSDAY NIGHT ACROSS THE
FAR SOUTHWESTERN CORNER OF NEW YORK IN ADVANCE OF THE APPROACHING
LOW PRESSURE SYSTEM...BUT OTHERWISE IT SHOULD BE A QUIET AND DRY
NIGHT FOR ALL PARTIES CONCERNED.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE MAIN FORECAST CONCERNS THIS PERIOD WILL CENTER AROUND THE
ARRIVAL OFF THE UPPER LEVEL LOW. LATEST MEDIUM RANGE MODELS HAVE
TRENDED TOWARD A SLOWER AND MORE AMPLIFIED SYSTEM. WILL CONTINUE TO
SPREAD RAIN CHANCES INTO THE AREA FROM THE SOUTHWEST...BUT HOLD THE
HIGHEST THREAT OFF UNTIL THE WEEKEND...BEFORE AN IMPROVING TREND AS
RIDGING DEVELOPS INTO THE AREA BY MONDAY. ALTHOUGH IT APPEARS AT
THIS POINT THAT THE WEEKEND MAY SEE MORE RAINY PERIODS THAN DRY
ONES...THE AREA DOES NEED A WIDESPREAD RAINFALL TO BRING UP SOME OF
THE DEFICITS ACROSS THE REGION. MUCH LOWER HEIGHT FIELDS AND COLD
AIR ADVECTION WILL KEEP THE BULK OF THIS PERIOD COOLER THAN
NORMAL...MAYBE SIGNIFICANTLY SO OVER THE WEEKEND BEFORE SOME
RECOVERY BY THE END OF THE PERIOD.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
VFR FLIGHT CONDITIONS AT THE START OF THE 06Z TAFS AND DRY ACROSS
THE REGION. LOW CHCS FOR SHOWERS THIS MORNING BOTH ACROSS THE NORTH
COUNTRY...AND WNY WILL LEAD TO VCSH IN THE TAFS THROUGH THE EARLY
AND MID MORNING HOURS. LATER A COLD FRONT WILL SWING ACROSS THE
REGION WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS MUCH
OF THE REGION. CONFIDENCE IS STILL TOO LOW FOR THE NIAGARA FRONTIER
TAF SITES AND WILL MAINTAIN VCSH IN THE TAFS...BUT FOR
KJHW/KROC/KART WILL BRING A PERIOD OF SHOWERS ALONG WITH VICINITY
THUNDER INTO THE TAFS FOR THIS AFTERNOON. WILL MAINTAIN VFR IN THE
TAFS THOUGH ANY SHOWER OR THUNDERSTORM COULD BRING A BRIEF PERIOD OF
MVFR RESTRICTIONS.

WINDS WILL INCREASE THROUGH THE DAY TODAY WITH A GENERALLY SOUTH TO
SOUTHWEST FLOW BETWEEN 10 AND 15 KNOTS...WITH GUSTS UP TO 25 KNOTS
OR SO. HIGHEST GUSTS WILL LIKELY BE ACROSS THE NORTHERN NIAGARA
FRONTIER.

PRECIPITATION WILL END LATE AFTERNOON AND EARLY EVENING ACROSS THE
REGION FROM WEST TO EAST. CLEARING SKIES AND LIGHTER WINDS OVERNIGHT
BEHIND THE COLD FRONT.

OUTLOOK...
WEDNESDAY THROUGH THURSDAY...VFR.
FRIDAY...VFR DETERIORATING TO MVFR LATE WITH RAIN LIKELY.
SATURDAY...AREAS OF MVFR WITH RAIN LIKELY.

&&

.MARINE...
SOUTHWEST WINDS WILL INCREASE INTO THE 10-15 KNOT RANGE TUESDAY AS
THE PRESSURE GRADIENT INCREASES AHEAD OF A COLD FRONT. THIS WILL
LEAD TO WAVES ON BOTH LAKES RISING TO 2 TO 3 FEET TODAY...THEN
RELAXING BACK INTO THE ONE TO TWO FOOT RANGE LATER TUESDAY NIGHT AND
THROUGH THE DAY WEDNESDAY.

A STRONGER PUSH OF COOLER AIR WILL ARRIVE WEDNESDAY EVENING WITH THE
PASSAGE OF A SECONDARY COLD FRONT. NORTHWEST WINDS WILL INCREASE
BEHIND THIS FRONT WEDNESDAY NIGHT WITH SMALL CRAFT ADVISORY
CONDITIONS POSSIBLE...ESPECIALLY ON LAKE ONTARIO.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...HITCHCOCK/THOMAS
SHORT TERM...WOOD
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMAS
Hazardous weather outlook, May 28, 2:57 PM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT MON MAY 28 2012

NYZ001>006-010>014-019>021-085-292000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
357 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST
TUESDAY AND TUESDAY EVENING. SHOWERS AND THUNDERSTORMS WILL
BECOME LIKELY ALONG AND AHEAD OF THIS COLD FRONT FROM LATE TONIGHT
THROUGH TUESDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL...MAINLY WELL SOUTH AND EAST OF
LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-292000-
JEFFERSON-LEWIS-
357 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST
TUESDAY AND TUESDAY EVENING. SHOWERS AND THUNDERSTORMS WILL
BECOME LIKELY ALONG AND AHEAD OF THIS COLD FRONT FROM LATE TONIGHT
THROUGH TUESDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042-062-292000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
357 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST
TUESDAY AND TUESDAY EVENING. SHOWERS AND THUNDERSTORMS WILL
BECOME LIKELY ALONG AND AHEAD OF THIS COLD FRONT FROM LATE TONIGHT
THROUGH TUESDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-SLZ022-024-292000-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
357 PM EDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS CENTRAL AND
EASTERN LAKE ONTARIO AND THE SAINT LAWRENCE RIVER. A FEW OF THESE
STORMS MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST
TUESDAY AND TUESDAY EVENING. SHOWERS AND THUNDERSTORMS WILL
BECOME LIKELY ALONG AND AHEAD OF THIS COLD FRONT FROM LATE TONIGHT
THROUGH TUESDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

The radar

The Ft Drum radar (KTYX), 30 km away, was scanning. The volume nearest the first event began at 07:30 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Jefferson

When
May 29, 2:30 AM EST
Where
Jefferson County, 1.21 mi SW of Black River
Measured
1 in hail
Property damage
$10,000
Reported by
Public
Coordinates
44.010, -75.800

Hail, Lewis

When
May 29, 5:35 AM EST
Where
Lewis County, 0.5 mi W of Port Leyden
Measured
1 in hail
Property damage
$5,000
Reported by
Public
Coordinates
43.580, -75.340

Hail, Lewis

When
May 29, 5:55 AM EST
Where
Lewis County, 0.5 mi W of Port Leyden
Measured
1 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.580, -75.340

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386711, 386712, 386713.